Jump to content
CrazyBoards.org

Recommended Posts

I started taking Lamictal in July for new diag of bipolar II from new pdoc. I have tapered up to 75mg twice a day. I only got mild mania symptoms before, which is really the only time I got the energy to pay bills, clean the house, etc.

So now my motivation is gone, my house is a disaster...and with the higher doses I am now having suicidal thoughts. Could it be the Lamictal???

Also, since I'm on here...could it be causing my hair to fall out?

TIA

Link to comment
Share on other sites

I've lost all motivation since titrating up to 50 mg. (very low dose, I know, but I seem to react to meds at lower doses than normal people)...I also miss the episodic bursts of energy and motivation.  I don't know if Lamictal is to blame or if it's ordinary cycling sinking me into a Blah-yuck-I-hate-life state.  Can't say I've been suicidal, though.  Maybe I'd be feeling even worse if it weren't for the Lamictal.

Do you think perhaps you're just going through a normal depressive phase? 

Can't offer any input on the hair situation, sorry.  I've been battling thinning hair since Prozac (I started losing it in clumps, and though I went off the prozac a few months ago my hair still isn't growing in as it should--dammit.)  You aren't on a SSRI are you?  They have a rep for hair loss. 

Link to comment
Share on other sites

I wanted to drive into oncoming traffic - possibly more as a result of rage than suicidal thinking.

Lamicatal alone was not enough for me - I need Seroquel and Lithium as well. What else do you take?

I've lost all motivation since titrating up to 50 mg. (very low dose, I know, but I seem to react to meds at lower doses than normal people)...I also miss the episodic bursts of energy and motivation.
Link to comment
Share on other sites

I wanted to drive into oncoming traffic - possibly more as a result of rage than suicidal thinking.

Lamicatal alone was not enough for me - I need Seroquel and Lithium as well. What else do you take?

lol, I've had those oncoming traffic thoughts. just wouldn't want to harm anyone else...which has kept me from doing that.

I am also weaning off of Cymbalta and tapering up the Prozac. My biggest problem with that is the stupid head zapping.

Link to comment
Share on other sites

I am also weaning off of Cymbalta and tapering up the Prozac

Well, *that* might be the issue...or, as I've found with myself, once you lose energy and things start to slip (disaster house) then you can get depressed (or more so) about that.

However, anticonvulsants *are* known to have a suicide risk.  See: http://www.crazymeds.us/SuicideRisk.htm

They're also known for skin and hair problems.  So the Lamictal is a likely cause of your hair loss, IMO.

Link to comment
Share on other sites

lamictal makes my hair fall out, yes.

pdoc recommended selenium and/or prenatal vitamins.

not really bad, but definitely a present problem....

you're on a pretty low dosage - i still had breakthrough depression until i hit 75, and now i'm at 125 and still depressed, it's a pretty weak antidepressant imo.

Link to comment
Share on other sites

Guest Guest_BellaTia_*

I'm only on 25 mg and all i think about is death.  But I think about the whole shotgun thing - how I would purchase it, where to do it, etc.  Now that is scary.  My doctor told me she believes that this will go away as I up my dosage, but I am very afraid to go up to 50 mg.  makes sense that it would just get worse right?  but she says it gets better as you go up in dosage.  I guess I'll let you know.

Link to comment
Share on other sites

Lamictal was The Wonder Drug for me.  But it was prescribed as a mood stabilizer and not an anti depressant.  I titrated up slowly per the instructions because of the dreaded RASH.  Immediately I felt better.  But the pdoc said the therapudic dose was 200 mg, and that is when it really began working for me.  It pooped out after a year.  In desperation my pdoc upped it to 300 mg daily.  But it was gone.  I have yet to find a med that I liked like that one.  For a year I was normal..or as close as I'll ever be.  I had no problems I couldn't handle.  It even gave me a mild boost of energy in the mornings, which is why I took it upon awakening.  I took Wellbutrin XL for the depression.  I still take the Wellbutrin.  I've tried lots of things for a mood stabilizer, including Tegretol which I am currently on, but none have ever been as good as Lamictal.  I suppose I should say that Depakote and Lithium both worked too, but with lots of side effects.  Give the Lamictal a try; it may be the best med you've seen so far.

Dan~

Link to comment
Share on other sites

bellatia, why did your pdoc prescribe lamictal and not an ssri if you have unipolar depression?

and you will get better, even if it's not the strongest....

i titrated up ev. 2 weeks by 12.5 mg (i'm very sensitive) and felt nothing until i got to 50.

hang in there.

Link to comment
Share on other sites

Guest Guest_bellatia_*

I have been diagnosed as Bipolar 2.  I've been through all anti-d's with little help.  I can't seem to find a good time to take this Lamictal because I stay up all night. It makes my heart flutter and makes me very anxious. My dr. left it up to me if I want to take 2 does of 25 mg in the morning or split the dose.  Don't leave that up to me - I'm freaking out over here!  I'm a college student and I need to get my head screwed on right before it's too late.  This is my 4th week on 25 mg. thanks for the encouragement...

Link to comment
Share on other sites

kept me up, too.  especially when i increased dosages.  can your pdoc add something to help you sleep?  for me it was zonegran or gabitril, just maybe another stabilizer that is not as activating?  even some ativan or xanax to get you through the adjustment period?  if not, try valerian, it has worked well for me in the past.  smells like an old gym sock though.  sleep is key!  take care of yourself.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...